DTA

Digital Theses Archive

 

Tesi etd-11202018-071713

Type of thesis
Corsi integrativi di I livello
Author
BORRELLI, CHIARA
URN
etd-11202018-071713
Title
Central Apneas causes Ticagrelor Related Dyspnea in Patients with Acute Coronary Syndrome
Structure
Cl. Sc. Sperimentali - Medicina
Course
SCIENZE MEDICHE - Medicina e chirurgia (DM 270)
Committee
relatore Prof. PASSINO, CLAUDIO
Relatore Prof. EMDIN, MICHELE
Relatore Dott. GIANNONI, ALBERTO
Presidente Prof. RECCHIA, FABIO ANASTASIO
Membro Prof. LIONETTI, VINCENZO
Membro Dott.ssa ANGELONI, DEBORA
Membro Dott. MEOLA, MARIO
Membro Dott.ssa PETRUCCI, ILARIA
Membro Prof. COCEANI, FLAVIO
Keywords
  • central apnea
  • chemoreflex
  • dyspnea
  • ticagrelor
Exam session start date
;
Availability
parziale
Abstract
ABSTRACT<br>BACKGROUND Dyspnea of unknown origin often occurs in patients with acute coronary<br>syndrome (ACS) treated with ticagrelor.<br>OBJECTIVES To explore the contribution of central apneas to ticagrelor related dyspnea in<br>patients with ACS.<br>METHODS We consecutively enrolled patients with ACS, preserved left ventricular ejection<br>fraction and no history of obstructive sleep apnea, treated either with ticagrelor 180 mg bid (n=22)<br>or prasugrel 10 mg od (n=10). One week after ACS onset, all patients underwent 2-dimensional<br>Doppler echocardiography, pulmonary static and dynamic testing, carbon monoxide diffusion<br>capacity, 24-hour cardiorespiratory monitoring for hypopnea-apnea detection and chemosensitivity<br>to hypercapnia by rebreathing technique.<br>RESULTS No differences were found as concerns baseline demographic and clinical<br>characteristics, as well as in any echocardiographic and pulmonary data between groups treated<br>with ticagrelor or prasugrel. Patients treated with ticagrelor reported more frequently dyspnea (45%<br>versus 10%, p&lt;0.05) and showed higher apnea-hypopnea index (AHI) and central apnea index<br>(CAI) during the day, the night and over the entire 24-hour period, as compared to patients treated<br>with prasugrel (all p&lt;0.05). Patients treated with ticagrelor also showed higher chemosensitivity to<br>hypercapnia than patients treated with prasugrel (p&lt;0.05). Among patients treated with ticagrelor,<br>those referring dyspnea had the highest AHI and CAI and chemosensitivity to hypercapnia (all<br>p&lt;0.05).<br>CONCLUSIONS Central apneas should be screened for and considered a likely mechanism of<br>dyspnea in ACS patients treated with ticagrelor. A drug related sensitization of the chemoreflex<br>may be the cause of ventilatory instability in this setting.
Files